Sign in to follow this  
Followers 0

Cyst returning after cortisone injection HELP

7 posts in this topic

I had a huge pimple under the skin for 3 weeks that wouldn't go away so I went to my

dermatologist and had it injected with cortisone. After 3 days it was about 95% gone just a little bit of swelling left. Its stayed like that for 2 weeks. So today I "think" its starting to swell a little more. It never completely went flat and now I'm starting to freak out thinking its returning. I have a big event on Friday and dont need this monster coming back. It doesn't hurt or anything, I've never had a cortisone injection before so I don't know how long it usually takes for it to go away completely. Any thoughts would be appreciated.

Share this post


Link to post
Share on other sites

Cortisone injections are tricky. For some people they work flawlessly, for others not so much. I suggest you call your derm's office and see if you can have it looked at again and whether they would give you another shot (if you want one). Typically, the cyst goes away or shrinks significantly with the first injection.

Remember, there is always a chance of atrophy from cortisone shots. I have had experience with atrophy and it can be very frustrating. If it has been a number of weeks since the original shot, they may be willing to try again. You can always ask them to further dilute the solution to lessen your chance of atrophy (I have asked before and the nurse was always willing to comply). You should call now before your event to give it a few days. Good luck.

Share this post


Link to post
Share on other sites

Get another shot, I had to return to the derm to get another injection after the bump remained after a week. From what i've read on other people's experiences, the cyst/nodule generally flattens within days or less than a week.

Share this post


Link to post
Share on other sites

It depends on the pimple. My derm says when it feels hard, like a soft pebble or something, the medicine from the injection usually finds it hard to penetrate the skin. That maybe the reason. That happens to me too. You might have to get another injection.

Share this post


Link to post
Share on other sites

thanks for the info, so_low. I always wondered about those since it has happened a couple of times and I have just left them alone to go away...

Share this post


Link to post
Share on other sites

It has been well said previously by another poster, that injections can be tricky. Sometimes a derm has to not only inject but also drain the cyst especially if the pus and debris are very deep. In any event, go back to your derm and see what can be done.

Joe Zit

Share this post


Link to post
Share on other sites

Hi! What ever happened to the injected cyst that came back? I'm in the same situation. I had 2 humongous cysts injected. They flattened out. Then one of them atrophied (looked like a maroon-brown deep hole) then the other one took a few more days before showing signs of slight atrophy. And then I noticed a bump starting to form on the one with the slight atrophy!

Now I'm freaking out! It's not sore or painful to the touch, like a fresh acne cyst, but I don't understand why it's coming back or what I should do!

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a New Account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0